Alert archive / Illinois / Winter Storm Warnings in 2011
Winter Storm Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this winter storm warning at Jan 31, 2011, 10:29 PM CST for Jefferson County, Perry County, Wayne County, Illinois. It took effect at Feb 1, 2011, 12:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 10:29 PM CST (04:29 UTC)
- In effect from
- Feb 1, 2011, 12:00 AM CST
- Expired
- Feb 1, 2011, 11:21 AM CST
- In force
- 11 hr
- Issued by
- NWS Paducah, KY
Counties Jefferson County, IL, Perry County, IL, Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 103 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085 WWUS43 KPAH 010429 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1029 PM CST MON JAN 31 2011 ILZ075-076-080-011230- /O.UPG.KPAH.WW.Y.0007.110201T0600Z-110202T1200Z/ /O.NEW.KPAH.WS.W.0003.110201T0600Z-110202T1200Z/ JEFFERSON-WAYNE IL-PERRY IL- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD... PINCKNEYVILLE 1029 PM CST MON JAN 31 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT ICE ACCUMULATION WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. *ICE ACCUMULATIONS OF GREATER THAN ONE QUARTER INCH ARE POSSIBLE IN THE WARNING AREA BY TUESDAY AFTERNOON. FREEZING RAIN IS EXPECTED TO QUICKLY CHANGE OVER TO SNOW TUESDAY EVENING. WITH THE POSSIBILITY OF AN INCH OF SNOW FALLING ONTO A LAYER OF ICE IT WILL ONLY EXACERBATE TRAVELING CONDITIONS OVER THE WARNING AREA TUESDAY NIGHT...THEREFORE EVEN THOUGH NO ADDITIONAL ICE ACCUMULATION IS EXPECTED TUESDAY NIGHT...WITH THE COMBINATION OF SNOW AND ICE... DECIDED TO RUN THE WARNING THROUGH 6 AM WEDNESDAY. * TIMING...FREEZING RAIN IS EXPECTED TO DEVELOP NORTHEAST OVER THE HEARTLAND TONIGHT. THE FREEZING LINE IS EXPECTED TO SAG A TAD FARTHER SOUTH ON TUESDAY...MAKING FOR A PROLONGED PERIOD OF FREEZING RAIN IN THE WARNED AREA. * AMOUNTS...ICE ACCUMULATIONS OF GREATER THAN ONE QUARTER INCH ARE POSSIBLE .SNOW ACCUMULATIONS LATE TUESDAY AND TUESDAY NIGHT AROUND 1 INCH WILL BE POSSIBLE AS WELL. ISOLATED HIGHER AMOUNTS NORTH OF INTERSTATE 64 CANNOT BE RULED OUT. * IMPACTS...MAIN IMPACT WILL BE DANGEROUS TRAVEL CONDITIONS. * OTHER IMPACTS...STRONG AND GUSTY WINDS SHOULD DEVELOP BY TUESDAY AFTERNOON AND CONTINUE TUESDAY NIGHT. THIS COULD CAUSE LOWER VISIBILITIES IN SOME BLOWING SNOW TUESDAY NIGHT AND INCREASE THE PROBABILITY OF HAZARDOUS TRAVEL CONDITIONS. THE STRONG WINDS MAY ALSO IMPACT POWER LINES AND TREE LIMBS THAT BECOME GLAZED WITH ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS ADVERSE TRAVEL CONDITIONS WILL BE LIKELY. USE EXTREME CAUTION IF YOU MUST VENTURE OUT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ILZ077-078-081-082-084-INZ081-082-MOZ076-086-100-107-108-011230- /O.CON.KPAH.WW.Y.0007.110201T0600Z-110202T1200Z/ EDWARDS-WABASH-FRANKLIN-HAMILTON-JACKSON-GIBSON-PIKE-PERRY MO- BOLLINGER-WAYNE MO-CARTER-RIPLEY- INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL... WEST FRANKFORT...MCLEANSBORO...CARBONDALE...FORT BRANCH... PETERSBURG...PERRYVILLE...MARBLE HILL...PIEDMONT...VAN BUREN... DONIPHAN 1029 PM CST MON JAN 31 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * TIMING...FREEZING RAIN IS POSSIBLE AFTER MIDNIGHT THROUGH LATE MORNING TUESDAY. TUESDAY EVENING...RAIN OR FREEZING RAIN SHOULD CHANGE TO SNOW. * AMOUNTS...ONE TO TWO TENTHS INCH ICE ACCUMULATIONS WILL BE POSSIBLE FROM LATE TONIGHT THROUGH EARLY TUESDAY EVENING. SNOW ACCUMULATIONS LATE TUESDAY AND TUESDAY NIGHT AROUND 1 INCH WILL BE POSSIBLE AS WELL. ISOLATED HIGHER AMOUNTS NORTH OF INTERSTATE 64 CANNOT BE RULED OUT. * IMPACTS...MAIN IMPACT WILL BE DANGEROUS TRAVEL CONDITIONS. * OTHER IMPACTS...STRONG AND GUSTY WINDS SHOULD DEVELOP BY TUESDAY AFTERNOON AND CONTINUE TUESDAY NIGHT. THIS COULD CAUSE LOWER VISIBILITIES IN SOME BLOWING SNOW TUESDAY NIGHT AND INCREASE THE PROBABILITY OF HAZARDOUS TRAVEL CONDITIONS. THE STRONG WINDS MAY ALSO IMPACT POWER LINES AND TREE LIMBS THAT BECOME GLAZED WITH ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS ADVERSE TRAVEL CONDITIONS WILL BE LIKELY. USE EXTREME CAUTION IF YOU MUST VENTURE OUT. && $$ JP
2 follow-up statements
913 WWUS43 KPAH 010907 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 307 AM CST TUE FEB 1 2011 ILZ075-076-080-011800- /O.CON.KPAH.WS.W.0003.000000T0000Z-110202T1200Z/ JEFFERSON-WAYNE IL-PERRY IL- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD... PINCKNEYVILLE 307 AM CST TUE FEB 1 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT ALONG AND NORTH OF A DU QUOIN TO FAIRFIELD ILLINOIS LINE UNTIL 6 AM CST WEDNESDAY. * ICE ACCUMULATIONS OF GREATER THAN ONE QUARTER INCH ARE POSSIBLE IN THE WARNING AREA TODAY AND TONIGHT. RAIN OR FREEZING RAIN IS EXPECTED TO QUICKLY CHANGE OVER TO SLEET AND SNOW TONIGHT. THE LIKELIHOOD OF UP TO ABOUT AN INCH OF SNOW FALLING ON TOP OF A LAYER OF ICE WILL ONLY WORSEN TRAVEL CONDITIONS OVER THE WARNING AREA TONIGHT. * TIMING...FREEZING RAIN IS POSSIBLE EARLY TODAY AND AGAIN EARLY THIS EVENING. THE FREEZING LINE WILL BE MEANDERING ACROSS THE AREA THROUGH THE COURSE OF THE DAY AND THEN TONIGHT ALL AREAS SHOULD PLUMMET BELOW FREEZING...CAUSING PRECIPITATION TO CHANGE TO SLEET AND SNOW BEFORE IT ENDS. * AMOUNTS...ICE ACCUMULATIONS OF GREATER THAN ONE QUARTER INCH ARE POSSIBLE SNOW ACCUMULATIONS UP TO ABOUT AN INCH ON TOP OF THE ICE IS POSSIBLE AS WELL. GIVEN EXTREMELY HIGH AMOUNTS ARE EXPECTED FURTHER NORTH AND WEST ACROSS MUCH OF MISSOURI AND ILLINOIS...ANY WOBBLE TO THE SYSTEM AT ALL COULD RESULT IN ISOLATED HIGHER AMOUNTS OF SNOW OR ICE. * IMPACTS...MAIN IMPACT WILL BE DANGEROUS TRAVEL CONDITIONS DUE TO THE COMBINATION OF SNOW AND ICE. * OTHER IMPACTS...STRONG AND GUSTY WINDS DEVELOPING THIS AFTERNOON WILL CONTINUE TONIGHT AND INTO WEDNESDAY. A WIND ADVISORY IS IN EFFECT FROM LATE THIS AFTERNOON THROUGH LATE WEDNESDAY AFTERNOON. THIS COULD CAUSE LOWER VISIBILITIES IN SOME BLOWING SNOW TONIGHT AND INCREASE THE PROBABILITY OF HAZARDOUS TRAVEL CONDITIONS. THE STRONG WINDS MAY ALSO IMPACT POWER LINES AND TREE LIMBS THAT BECOME GLAZED WITH ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ILZ077-078-081-082-084-INZ081-082-MOZ076-086-100-107-108-011800- /O.CON.KPAH.WW.Y.0007.000000T0000Z-110202T1200Z/ EDWARDS-WABASH-FRANKLIN-HAMILTON-JACKSON-GIBSON-PIKE-PERRY MO- BOLLINGER-WAYNE MO-CARTER-RIPLEY- INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL... WEST FRANKFORT...MCLEANSBORO...CARBONDALE...FORT BRANCH... PETERSBURG...PERRYVILLE...MARBLE HILL...PIEDMONT...VAN BUREN... DONIPHAN 307 AM CST TUE FEB 1 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE ADVISORY AFFECTS COMMUNITIES ALONG AND NORTH OF A LINE FROM DONIPHAN TO PERRYVILLE IN SOUTHEAST MISSOURI. IN SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...THE ADVISORY AFFECTS COMMUNITIES ALONG AND NORTH OF A CARBONDALE...TO GRAYVILLE ILLINOIS...TO SPURGEON INDIANA LINE. * TIMING...FREEZING RAIN IS POSSIBLE THROUGH THE MORNING HOURS TODAY...AND COULD THREATEN AGAIN BY THIS EVENING. LATER IN THE EVENING...THE ARRIVAL OF COLDER AIR WILL CHANGE RAIN AND FREEZING RAIN OVER TO SLEET AND SNOW TONIGHT BEFORE ENDING WEDNESDAY. * AMOUNTS...ONE TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION WILL BE POSSIBLE THROUGH EARLY TONIGHT. SNOW ACCUMULATIONS ON TOP OF THE POTENTIAL THIN LAYER OF ICE MAY RANGE UP TO ABOUT AN INCH AS WELL. REMEMBER EXTREMELY HIGH AMOUNTS ARE FORECAST NOT TOO FAR TO THE NORTH AND WEST OVER MUCH OF MISSOURI AND ILLINOIS...SO ANY WOBBLE TO THE SYSTEM COULD RESULT IN ISOLATED HIGHER AMOUNTS. * IMPACTS...MAIN IMPACT WILL BE DANGEROUS TRAVEL CONDITIONS. * OTHER IMPACTS...STRONG AND GUSTY WINDS SHOULD DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT INTO WEDNESDAY. A WIND ADVISORY IS IN EFFECT FROM LATE THIS AFTERNOON THROUGH LATE WEDNESDAY AFTERNOON. THIS COULD CAUSE LOWER VISIBILITIES IN SOME BLOWING SNOW TONIGHT AND INCREASE THE PROBABILITY OF HAZARDOUS TRAVEL CONDITIONS. THE STRONG WINDS MAY ALSO IMPACT POWER LINES AND TREE LIMBS THAT BECOME GLAZED WITH ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS ADVERSE TRAVEL CONDITIONS WILL BE LIKELY. USE EXTREME CAUTION IF YOU MUST VENTURE OUT. && $$
038 WWUS43 KPAH 011721 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1121 AM CST TUE FEB 1 2011 ILZ075-076-080-020130- /O.CAN.KPAH.WS.W.0003.000000T0000Z-110202T1200Z/ /O.EXA.KPAH.WW.Y.0007.000000T0000Z-110202T1200Z/ JEFFERSON-WAYNE IL-PERRY IL- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD... PINCKNEYVILLE 1121 AM CST TUE FEB 1 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY FOR A PORTION OF SOUTHERN ILLINOIS. THE WINTER STORM WARNING THAT WAS IN EFFECT FOR JEFFERSON...PERRY AND WAYNE COUNTIES HAS BEEN CANCELLED. * TIMING...LIGHT RAIN OR FREEZING RAIN WILL CONTINUE THIS AFTERNOON...WITH A CHANGE OVER TO SLEET OR SNOW POSSIBLE THIS EVENING. * AMOUNTS...AROUND ONE TENTH OF AN INCH OF ICE ACCUMULATION WILL BE POSSIBLE. ISOLATED AMOUNTS NORTH OF INTERSTATE 64 MAY APPROACH TWO TENTHS OF AN INCH. SNOW AMOUNTS MAY REACH AROUND 1 INCH OR SO TONIGHT. * THE MAIN IMPACT WILL BE ON TRAVEL. SLICK SPOTS ON AREA ROADS WILL BE POSSIBLE. ICING IN TREES AND ON POWER LINES MAY RESULT IN ISOLATED INCIDENTS OF DOWN LIMBS OR A FEW POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS ADVERSE TRAVEL CONDITIONS WILL BE LIKELY. USE EXTREME CAUTION IF YOU MUST VENTURE OUT. && $$ ILZ077-078-081-082-084-INZ081-082-MOZ076-086-100-107-108-020130- /O.CON.KPAH.WW.Y.0007.000000T0000Z-110202T1200Z/ EDWARDS-WABASH-FRANKLIN-HAMILTON-JACKSON-GIBSON-PIKE-PERRY MO- BOLLINGER-WAYNE MO-CARTER-RIPLEY- INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL... WEST FRANKFORT...MCLEANSBORO...CARBONDALE...FORT BRANCH... PETERSBURG...PERRYVILLE...MARBLE HILL...PIEDMONT...VAN BUREN... DONIPHAN 1121 AM CST TUE FEB 1 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SNOW...REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. * TIMING...LIGHT RAIN OR FREEZING RAIN WILL CONTINUE THIS AFTERNOON...WITH A CHANGE OVER TO SLEET OR SNOW POSSIBLE THIS EVENING. * AMOUNTS...AROUND ONE TENTH OF AN INCH OF ICE ACCUMULATION WILL BE POSSIBLE. ISOLATED AMOUNTS NORTH OF INTERSTATE 64 MAY APPROACH TWO TENTHS OF AN INCH. SNOW AMOUNTS MAY REACH AROUND 1 INCH OR SO TONIGHT. * THE MAIN IMPACT WILL BE ON TRAVEL. SLICK SPOTS ON AREA ROADS WILL BE POSSIBLE. ICING IN TREES AND ON POWER LINES MAY RESULT IN ISOLATED INCIDENTS OF DOWN LIMBS OR A FEW POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS ADVERSE TRAVEL CONDITIONS WILL BE LIKELY. USE EXTREME CAUTION IF YOU MUST VENTURE OUT. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 9:45 PM CST, 44 minutes earlier.
Area forecast discussion, Jan 31, 9:45 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
945 PM CST MON JAN 31 2011
.UPDATE...
REVISED AVIATION DISCUSSION FOR LATEST TRENDS.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
THE MAIN ISSUE WITH THE FORECAST...WHAT TO DO WITH THE WINTER
STORM WATCH. THE CRITICAL ASPECT TO OUR SENSIBLE WEATHER DEPICTION
IS WHERE THE 32F LINE WILL SET UP LATE TONIGHT THROUGH TUESDAY. A
CONSENSUS OF THE 09Z/15Z SREF...00Z/12Z GFS AND 00Z/12Z ECMWF
SOLUTIONS SUGGESTS THAT THE 32F LINE WILL BARELY CREEP INTO THE
CWFA TUE...THEN INFILTRATE FROM THE WEST TUESDAY EVENING. THE
WRF/NAM IS SOME 3 TO 5 DEGREES COLDER. WE SIDED STRONGLY TOWARD
CONSENSUS...WITH LITTLE WEIGHT GIVEN TO THE NAM...GIVEN THE
NEGATIVE TILT ASPECT...GOOD LOW LEVEL WAA ADVECTION...AND
RESULTANT POTENTIAL PRECIP DRAG FROM ABOVE WHICH COULD LIFT TEMPS
A COUPLE OF DEGREES DESPITE NE SURFACE WINDS. THE SURFACE LOW
TRACK SEEMS TO HAVE STABILIZED...LIFTING NORTH RIGHT ACROSS THE
MIDDLE OF OUR CWFA.
SO...WENT WITH A WINTER WEATHER ADVISORY FOR AFTER MIDNIGHT TONIGHT
THROUGH TUESDAY NIGHT...NORTH AND WEST OF A LINE FROM DONIPHAN MO TO
CARBONDALE IL TO PIKE COUNTY INDIANA. THIS IS THE REGION WHERE SUB
32F TEMPS IS MOST LIKELY DURING RAIN...AND WHERE SOME WRAP AROUND
SNOW MAY REACH AROUND AN INCH OR SO TUESDAY NIGHT. KEPT THE SNOW
TEMPERED A TAD SINCE WE GET DRY SLOTTED.
THERE IS A CHANCE...SHOULD THE COLD AIR INVADE FASTER THAN FORECAST
TUESDAY EVENING...AND CHANGE THE PRECIPITATION OVER MORE
QUICKLY...THAT AN ADVISORY COULD BE EXPANDED OVER MORE OF THE REGION.
GIVEN THAT IS A THIRD PERIOD FORECAST...WE CAN REVISIT THIS.
WITH THE SURFACE LOW FORECAST TO TRACK RIGHT ACROSS THE FA TUESDAY...
WINDS WILL REALLY CRANK UP BY LATE TUESDAY INTO TUESDAY NIGHT. A WIND
ADVISORY MAY HAVE TO BE ISSUED IN TIME AS WELL. BUT AGAIN THIS IS
A THIRD PERIOD ITEM AT THIS TIME. ALSO...THE MODELS SHOW VERY
IMPRESSIVE WIND FIELDS NOSING INTO WEST KENTUCKY TUESDAY AFTERNOON AND
EVENING JUST EAST OF THE SURFACE LOW TRACK...ALONG WITH A SHORT WINDOW
OF LIMITED INSTABILITY. AM NOT GOING TO PLAY UP SEVERE STORM POTENTIAL
YET. BUT THIS IS SOMETHING TO MONITOR...IF THE MODELS ARE NOT
AGGRESSIVE ENOUGH ADVECTING IN DECENT WARM SECTOR AIR INTO WEST
KENTUCKY.
CHANCE OF SNOW WEDNESDAY WILL TAPER OFF FROM SOUTH TO NORTH IN
THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM. IT WILL BE MUCH
COLDER AND STILL BREEZY WEDNESDAY. WIND CHILL TEMPERATURES TUESDAY
NIGHT THROUGH WEDNESDAY WILL BE IN THE SINGLE DIGITS AND TEENS.
..NOLES..
.LONG TERM /THURSDAY THROUGH TUESDAY/
IN THE STORMS WAKE THURSDAY...MODELS AGREE FRIGID CONDITIONS WILL BE
THE RULE. WITH MOST LOCATIONS NOT GOING ABOVE FREEZING UNTIL LATE
FRIDAY AND EVEN INTO SATURDAY OVER THE NORTHWEST. WE WILL BEGIN A
SLOW WARM UP AHEAD OF THE NEXT STORM SYSTEM. BY LATE IN THE WEEKEND
TEMPS SHOULD BE NEAR NORMAL. OTHERWISE VERY QUIET UNTIL MONDAY WHEN
ANOTHER STORM SYSTEM IS PROGGED TO MOVE THROUGH THE AREA WITH A RAIN
SNOW MIXTURE EXPECTED AT THIS TIME.
..KH..
&&
.AVIATION...
A STORM SYSTEM OVER THE SOUTHERN PLAINS WILL STRENGTHEN AS IT PIVOTS
EAST TOWARDS THE FORECAST AREA TONIGHT AND TUESDAY. AS THE STORM
APPROACHES...CEILINGS AND VISIBILITIES WILL CONTINUE TO DETERIORATE
TO IFR AND LIFR OVERNIGHT INTO TUESDAY MORNING AS LIGHT RAIN BECOMES
MORE WIDESPREAD. THE PRECIPITATION SHOULD REMAIN IN LIQUID FORM AT
OUR IMMEDIATE FORECAST TERMINALS ON TUESDAY...ALTHOUGH SUB-FREEZING
TEMPERATURES WILL NOT BE FAR AWAY. A SHARPENING QUASI-STATIONARY
FRONTAL BOUNDARY MEANDERING NEAR THE VICINITY OF THE OHIO RIVER WILL
RESULT IN HIGHLY VARIABLE WINDS THROUGH TUESDAY. AS THE LOW
APPROACHES TUESDAY AFTERNOON...WINDS WILL BECOME STRONG AND GUSTY. A
PERIOD OF THUNDERSTORMS ALSO APPEARS POSSIBLE LATE TUESDAY AFTERNOON
INTO TUESDAY EVENING...WITH VERY STRONG SHIFTING WINDS EXPECTED AS
THE LOW MOVES THROUGH.
..RJP..
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST
WEDNESDAY FOR BOLLINGER-CARTER-PERRY MO-RIPLEY-WAYNE MO.
IL...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST
WEDNESDAY FOR EDWARDS-FRANKLIN-HAMILTON-JACKSON-JEFFERSON-
PERRY IL-WABASH-WAYNE IL.
IN...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST
WEDNESDAY FOR GIBSON-PIKE.
&&Hazardous weather outlook, Jan 31, 3:46 PM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 346 PM CST MON JAN 31 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 346 PM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER ADVISORY AFTER MIDNIGHT FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA FOR THE CHANCE OF FREEZING RAIN. REFER TO THE ADVISORY PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER WEATHER ADVISORY TUESDAY AND TUESDAY NIGHT FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA FOR BOTH FREEZING RAIN AND SNOW. REFER TO THE ADVISORY PRODUCT FOR DETAILS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY EVENING. A FEW STRONG STORMS CANNOT BE RULED OUT ACROSS WEST KENTUCKY LATE TUESDAY AFTERNOON AND EARLY TUESDAY EVENING. STRONG AND GUSTY WINDS SHOULD DEVELOP IN THE WAKE OF THE LOW PRESSURE SYSTEM TUESDAY AFTERNOON AND TUESDAY NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE ACROSS MUCH OF THE REGION TUESDAY. WIND CHILL TEMPERATURES IN THE SINGLE DIGITS AND TEENS ARE FORECAST TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT IN ICE AND SNOW ACCUMULATIONS THROUGH THE DURATION.
In the hours before
Special weather statement, Jan 31, 8:57 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 857 PM CST MON JAN 31 2011 ILZ075-076-080-010600- JEFFERSON-WAYNE IL-PERRY IL- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD... PINCKNEYVILLE 857 PM CST MON JAN 31 2011 ...MINOR ICE ACCUMULATIONS POSSIBLE OVER PARTS OF SOUTHERN ILLINOIS... SURFACE TEMPERATURES HAVE DIPPED SLIGHTLY TO NEAR THE FREEZING MARK IN THE PAST HOUR GENERALLY ALONG AND NORTHWEST OF A LINE FROM FAIRFIELD TO PINCKNEYVILLE ILLINOIS. ALTHOUGH PRECIPITATION WILL BE OFF AND ON THROUGH THE EVENING HOURS IN THESE AREAS...A LIGHT COAT OF ICE WILL BE POSSIBLE...ESPECIALLY ON ELEVATED SURFACES. PERSONS TRAVELLING THIS EVENING ACROSS THE SOUTHERN ILLINOIS COUNTIES OF WAYNE...JEFFERSON...AND PERRY SHOULD DO SO WITH EXTREME CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:46 AM CST | Wind Advisory | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 33 hr |
Nearby
Winter Storm Warnings in Illinois, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.